Alert archive / Nebraska / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 240, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 25, 2003, 9:01 PM MDT for Keith County, Nebraska. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2003, 9:01 PM MDT (03:01 UTC)
- Expired
- Jul 25, 2003, 9:30 PM MDT
- In force
- 29 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Keith County, NE
The radar
The North Platte radar (KLNX), 107 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 929 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 3855 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
952 WUUS53 KLBF 260301 SVRLBF NEC101-260330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 900 PM MDT FRI JUL 25 2003 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN KEITH COUNTY IN SOUTHWEST NEBRASKA * UNTIL 930 PM MDT * AT 857 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE MOST DANGEROUS PART OF A SEVERE THUNDERSTORM 2 MILES NORTH OF PAXTON...OR ABOUT 19 MILES EAST OF OGALLALA...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OVER SARBEN AROUND 905 PM MDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4135 10149 4103 10154 4101 10127 4138 10128 $$ KAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 1:48 PM MDT, 7 hours 13 minutes earlier.
Area forecast discussion, Jul 25, 1:48 PM MDT, 7 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 248 PM CDT FRI JUL 25 2003 ...FORECAST CHALLENGE WILL BE POPS TONIGHT INTO THE WEEKEND... AT 19Z TEMPERATURES WERE AT OR ABOVE THE CENTURY MARK WEST OF AN ONL- BBW-LXN LINE. SURFACE LOW CENTER REMAINS OVER CENTRAL SOUTH DAKOTA AND AN ASSOCIATED TROUGH EXTENDING SOUTHWEST ACROSS WESTERN NEBRASKA INTO SOUTHEAST COLORADO. BOUNDARY WILL NUDGE SLOWLY EAST THIS EVENING WITH MODELS DIFFERING IN INITIATION OF CONVECTION AS MAIN COLD FRONTAL BOUNDARY AND FORCING LIES WELL NORTH. BY 21Z MESOETA MODEL SOUNDING MIXES OUT INVERSION LAYER THROUGH 03Z ACROSS THE NORTHWEST AS SURFACE TEMPS PEAK. VISIBLE SATELLITE SHOWS FEW CLOUDS ACROSS THE PANHANDLE EAST TO TROUGH AXIS WITH CONVECTION DEVELOPING OVER THE MOUNTAINS FROM SOUTHEAST WY INTO CO. ALTHOUGH INSTABILITY GREATEST ACROSS THE NORTH CENTRAL SUBSIDENCE ALOFT AND CAP SHOULD INHIBIT THUNDERSTORM DEVELOP UNTIL LATE THIS EVENING. INCOMING H5 WAVE MOVING EAST INTO THE PANHANDLE WILL CONTINUE TO INITIATE ISOLATED STORMS OVER THE PANHANDLE. THEN OVERNIGHT A SLIGHT CHANCE OF THUNDERSTORMS TO THE EAST. PWS ARE AROUND AN INCH TONIGHT WITH HIGH BASED STORMS TO GENERATE MORE WIND THAN RAINFALL. TEMPERATURES TONIGHT WILL BE CLOSE TO PREVIOUS NIGHT. SATURDAY COOLER TEMPERATURES FOR THE NORTHWEST AS FRONTAL BOUNDARY PUSHES SOUTH ACROSS THE FORECAST AREA DURING THE DAY. THE FRONTAL BOUNDARY WILL PUSH EAST OF THE FA BY EVENING WITH CONVECTION DUE TO FIRE NORTH OF THE SURFACE BOUNDARY AS DISTURBANCES MOVE EAST. UPPER RIDGE WILL BEGIN TO REBUILD BACK TO THE WEST ON SUNDAY AS CONVERGENT FLOW INCREASES ACROSS NEB. THE UPSLOPE FLOW WILL HELP TO MOISTEN TO ATMOSPHERIC PROFILE WITH PW TO OVER 1.5 INCHES AND LOCALIZED HEAVY RAINFALL WITH STORMS THAT DEVELOP AS LIGHT WINDS ALOFT RESULT IN SLOW STORM MOVEMENTS. MONDAY FRONTAL BOUNDARY TO SHIFT FURTHER SOUTHEAST INTO OKLAHOMA WITH CHANCE FOR CONVECTION TO MOVE SOUTH OUT OF THE SOUTHWEST DURING THE MORNING. THEN DRY AND COOLER THROUGH MIDWEEK. AFTER A COOL MIDWEEK TEMPERATURES WILL START TO REBOUND ON FRIDAY. TUESDAY THROUGH FRIDAY THE UPPER HIGH CENTER WILL BUILD EAST WITH THE NORTHWEST COOLER FLOW TO SHIFT EAST OF THE PLAINS AS THE UPPER RIDGE FLATTENS OUT ON FRIDAY. WARM AIR ADVECTION INCREASES DURING THE PERIOD AS THE UPPER RIDGE BUILDS EAST AND WILL RAISE H85 TEMPERATURES FROM THE UPPER TEENS ON TUESDAY TO LOWER 30S IN THE WEST ON FRIDAY. THE CHANCE FOR RAINFALL WILL BE LIMITED THROUGH FRIDAY AS THE GULF IS CLOSED AND THE NORTHWEST FLOW IMPEDES MOISTURE BELOW 10 KFT. .LBF...NONE. KECK
Hazardous weather outlook, Jul 25, 2:50 PM MDT, 6 hours 11 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-094-261030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 350 PM CDT FRI JUL 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE... TONIGHT. THUNDERSTORMS ARE EXPECTED TO MOVE OUT THE HIGH PLAINS OF COLORADO AND WYOMING AND MAY HOLD TOGETHER INTO WESTERN PORTIONS OF THE OUTLOOK AREA DURING THE EVENING HOURS. THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ALONG A SURFACE TROUGH OVER EXTENDING FROM NEAR VALENTINE TO IMPERIAL. THESE STORMS MAY CONTINUE TO MOVE EAST THROUGH THE EARLY MORNING HOURS. WEAK WINDS AND EXTREMELY WARM TEMPERATURES ALOFT WILL TEND THE INHIBIT THE DEVELOPMENT OF SEVERE THUNDERSTORMS THROUGH AT LEAST SUNDAY MORNING. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY THERE IS A RISK OF SEVERE THUNDERSTORMS TOMORROW AFTERNOON AND TOMORROW NIGHT ACROSS SOUTHERN AND EASTERN PORTIONS OF THE OUTLOOK AREA. THIS AREA OF GREATEST CONCERN WILL BE SOUTH OF A BIG SPRINGS TO ONEILL LINE. MOISTURE WILL INCREASE NORTH OF A FRONT EXPECTED TO BE ANCHORED NEAR THE NEBRASKA AND KANSAS BORDER. THIS INCREASE IN MOISTURE... AND STRONG AFTERNOON HEATING WILL CREATE VERY UNSTABLE ATMOSPHERIC CONDITIONS. AS A RESULT SEVERE THUNDERSTORMS MAY DEVELOP LATE IN THE DAY...WITH LARGE HAIL AND DAMAGING WIND GUSTS. THUNDERSTORMS ARE AGAIN POSSIBLE IN NORTH CENTRAL AND CENTRAL THROUGH WESTERN AND SOUTHWEST NEBRASKA SUNDAY AND SUNDAY NIGHT... BUT SEVERE WEATHER IS NOT EXPECTED WITH THEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEED SATURDAY EVENING ACROSS SOUTHERN AND EASTERN PORTIONS OF THE OUTLOOK AREA. 13
Nearby
Severe Thunderstorm Warnings in Nebraska, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.